Hi Imariani55. I saw your question in my mailbox. I dont know what to say. Except, you know there are a lot of the group who will be online at some point, maybe later because its Sunday. You know who they are, I'm certain many are in your circle of friends. You're in severe pain, and thats no way to be, thats a given. The world of pain medication, I really never followed these drugs. I've been blessed in that area of my life. Take care Imariani, and hopefully, at this time, you're sound asleep, resting and in no pain. bye bye then.
Hi Imarian... so sorry about your pain... as pledge said this is no way to live. Could you please be more specific in what u need right now? I am guessing that the medicine you mentioned is a increase or maybe a new prescription??? Would love to try to help with additional info.
Thanks and be well...
Hi Laura, I don't think you finished your question or at least I'm not seeing it, but I am guessing you are in a lot of pain & what you are taking is not helping. I agree with Laurie that the fentanyl is a low dose, & maybe increasing would help. It's horrible to finally wake up after a restless night because of pain to find out you feel worse, & sometimes can't even move because of pain. I usually take my pain meds first thing even before the dog gets let out or my morning bathroom trip. A cup of coffee on top on that & then into my computer chair to at least read some post & maybe answer if I can. I guess I'm trying to let you know you are not alone at all. They are talking about trying a spinal cord stimulator in me & I'm not all rosy about it, but it may surprise me & actually help. Have you ever considered such a device? You might talk to you pain doctor about it.
You definately need an increase in your fentanyl, but other than that I have no suggestion. You are the expert here so you know the routine pretty well. It should be me asking you! I wish the best, & hope your day gets better...
Oh, Laura, I'm so sorry. Don't feel like this is the end of the line, please!! If you remember, you were very thrilled with the patch at first, and it was helping you tremendously. It will again. You seem to have adjusted to the dosage, and remember, your doctor was happy to up the dosage to a patch every two days, so I'm sure that he will understand that you have adjusted again to the pain med amount. No one wants you to be in pain, and your doctor seems really understanding. It's just one more day. You can do it. We are strong people, no matter what anyone says. We are not "wimps" because we have to take pain meds. It's a matter of having a life or not. we choose life, and so do you!! You are on a very low amount of meds. Remember that emotions will make the pain worse, so if you freak out over how much pain you are in, you will be in more pain. Try and relax, take your mind off of the pain.
Watch TV, a good movie, read a great book, play a game, go out and window shop, do something... rather than sit around "feeling" the pain. Good luck sweetie. I know things will get better for you!!
Hi Laura sweetie,
I wrote a longer response on the pq but wanted to respond here too. We need all the support we can get when we're where you are now. The other of our family members have given really good advice. I agree with them that you need an increase, especially since you were doing so good at first. You know I went on the patches shortly after you and had to go up to the 50's to get relief. Talk to your doctor as soon as you can. The 50's are really helping me. Hope you feel better soon girlfriend. Big hugs to you and Love to all.
Dear Laura... now I know what u have going on I am so sorry for your pain.
Just remember... as I say often here that opiates are "up regulating" drugs.
They cause more receptor sites to be available hence needing more occupancy... so tolerance occurs. Yes 25 mcg of fentanyl q2days is a very low dose... it is not surprising that you built up a tolerance so fast. Are you able to use NSAIDs to help with breakthrough pain? Ibuprofen 800 mg 2 hrs after your opiate dose works very well. Idk if u can tolerate ibuprofen but if u can u can take up to 2400 mg in one day. If you have tummy upsets with nsaids OTC works the best I think but pepcid and others also r good. Idk if you have muscle relaxants or a TENS unit... but any and all of those things are an option as well as ice or heat... my personal fav is ice but if it is deep tissue heat might help more.
Try these options along with other great suggestions from your loving family here. I will keep you in my prayers that you will get some type of relief today and the day and night will pass peacefully until you can talk to your pain doc. I like Mary's suggestion of the spine stimulator... I have heard that there have been great improvement in these devices... be well and rest well my dear...
Hi - you are on a very low dose of the patch - there is a lot of room to increase. I started at 75 mcgs and eventually went up to 125 mcgs. Whether your doctor will go that high or not, I don't know, but certainly you can get increased pain relief from an additional 12 or 25 mcgs. This is certainly not a situation to despair about - there is room to increase, and other meds to try, such as NSAIDs, Lyrica, Cymbalta, Savella, and if you have any autoimmune disorders there are meds to try for those also. I know you didn't finish your question - if you need more help, just let us know. Nothing to get upset about - our bodies become tolerant of the pain meds and we need increases from time to time. Hope all goes well -
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2010 • 1 answer
Posted 13 Dec 2010 • 5 answers
Posted 9 Nov 2012 • 2 answers
I have been on fentanyl 150 mcg for 6 years my Dr has given me gabapentin 300 mg 2 a day is this ok?
Posted 23 Nov 2015 • 1 answer
Posted 1 Dec 2016 • 1 answer